Alert archive / Idaho / Winter Storm Warnings in 2006

Winter Storm Warning 6, NWS Spokane, WA

February 3, 20066 counties in Idaho; 5 counties in Washington

NWS Spokane, WA issued this winter storm warning at Feb 3, 2006, 2:02 PM PST for 6 counties in Idaho; 5 counties in Washington. It took effect at Feb 3, 2006, 11:00 PM PST. It was in force for 23 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 3, 2006, 2:02 PM PST (22:02 UTC)
In effect from
Feb 3, 2006, 11:00 PM PST
Expired
Feb 4, 2006, 10:00 PM PST
In force
23 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 43 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 4, 7:15 AM PSTHEAVY SNOW 41 W Chesaw, WAOKANOGAN 42H, OVERNIGHT
Feb 4, 10:00 AM PSTHEAVY SNOW 65 Nw Mazama, WAOKANOGAN 4, OVERNIGHT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KOTX 032202
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
202 PM PST FRI FEB 3 2006

WAZ037-038-040615-
/O.UPG.KOTX.WS.A.0008.060204T1200Z-060205T0200Z/
/O.NEW.KOTX.WS.W.0006.060204T0700Z-060205T0200Z/
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM
202 PM PST FRI FEB 3 2006

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM
PST SATURDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 6 PM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT. 

A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS
AND HEAVY SNOWFALL LATE TONIGHT INTO SATURDAY AFTERNOON. OVER THE
HIGHER MOUNTAINS SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50
MPH SATURDAY WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING OF
SNOW. 6 TO 10 INCHES OF SNOWFALL IS EXPECTED WITH THIS PASSING
SYSTEM ABOVE 3000 FEET.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ001-004-040615-
/O.UPG.KOTX.WS.A.0008.060204T1200Z-060205T0600Z/
/O.NEW.KOTX.WS.W.0006.060204T1200Z-060205T0600Z/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN
202 PM PST FRI FEB 3 2006

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM PST SATURDAY
ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 4 AM TO 10 PM
PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS
AND HEAVY SNOWFALL LATE TONIGHT INTO SATURDAY EVENING. OVER THE
HIGHER MOUNTAINS SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50
MPH SATURDAY WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING OF
SNOW. 6 TO 10 INCHES OF SNOWFALL IS EXPECTED WITH THIS PASSING
STORM SYSTEM ABOVE 3000 FEET.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

WAZ042-040615-
/O.EXT.KOTX.SN.Y.0013.060204T0300Z-060204T2000Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
202 PM PST FRI FEB 3 2006

...SNOW ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 12 PM
PST SATURDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO
12 PM PST SATURDAY. 

A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS
AND HEAVY SNOWFALL THIS EVENING INTO SATURDAY MORNING. OVER THE
HIGHER TERRAIN SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 
50 MPH WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING OF SNOW.
SNOWFALL AMOUNTS OF 8 TO 12 INCHES IN THE MOUNTAINS...WITH 5 TO 9
INCHES IN THE VALLEYS ABOVE 2000 FEET ARE EXPECTED WITH THIS
PASSING STORM SYSTEM.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES
ON THIS SITUATION.

$$
5 follow-up statements
000 
WWUS46 KOTX 040615 AAA
WSWOTX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1015 PM PST FRI FEB 3 2006

WAZ038-041200-
/O.EXT.KOTX.WS.W.0006.060204T0700Z-060205T0000Z/
OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM
1015 PM PST FRI FEB 3 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST SATURDAY
ABOVE 3000 FEET...

THE WINTER STORM WARNING ABOVE 3000 FEET IS NOW IN EFFECT UNTIL
4 PM PST SATURDAY. 

A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS
AND HEAVY SNOWFALL LATE TONIGHT INTO SATURDAY AFTERNOON. OVER THE
HIGHER MOUNTAINS SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO
50 MPH SATURDAY WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING
OF SNOW. EXPECT 6 TO 10 INCHES OF SNOWFALL WITH THIS PASSING
SYSTEM ABOVE 3000 FEET.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ001-WAZ037-041200-
/O.EXT.KOTX.WS.W.0006.060204T0700Z-060205T0300Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
1015 PM PST FRI FEB 3 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM PST SATURDAY
ABOVE 3000 FEET...

THE WINTER STORM WARNING ABOVE 3000 FEET IS NOW IN EFFECT UNTIL
7 PM PST SATURDAY. 

A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS
AND HEAVY SNOWFALL LATE TONIGHT INTO SATURDAY EVENING. OVER THE
HIGHER MOUNTAINS SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO
50 MPH SATURDAY WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING
OF SNOW. EXPECT 6 TO 10 INCHES OF SNOWFALL WITH THIS PASSING
STORM SYSTEM ABOVE 3000 FEET.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ004-041200-
/O.CON.KOTX.WS.W.0006.060204T1200Z-060205T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
1015 PM PST FRI FEB 3 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
SATURDAY ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM
4 AM TO 10 PM PST SATURDAY. 

A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS
AND HEAVY SNOWFALL LATE TONIGHT INTO SATURDAY EVENING. OVER THE
HIGHER MOUNTAINS SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO
50 MPH SATURDAY WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING
OF SNOW. EXPECT 6 TO 10 INCHES OF SNOWFALL WITH THIS PASSING
STORM SYSTEM ABOVE 3000 FEET.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

WAZ042-041200-
/O.EXT.KOTX.SN.Y.0013.000000T0000Z-060204T2100Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
1015 PM PST FRI FEB 3 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 1 PM PST SATURDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST SATURDAY. 

A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS
AND HEAVY SNOWFALL THIS EVENING INTO SATURDAY MORNING. OVER THE
HIGHER TERRAIN SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO
50 MPH WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING OF SNOW.
SNOWFALL AMOUNTS OF 7 TO 11 INCHES IN THE MOUNTAINS...WITH 4 TO 8INCHES
IN THE VALLEYS ABOVE 1500 FEET ARE EXPECTED WITH THIS PASSING
STORM SYSTEM.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER
UPDATES ON THIS SITUATION.

$$
000 
WWUS46 KOTX 041148
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
348 AM PST SAT FEB 4 2006

WAZ038-041300-
/O.CAN.KOTX.WS.W.0006.000000T0000Z-060205T0000Z/
OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM
348 AM PST SAT FEB 4 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING. THOUGH THE THREAT OF WIDESPREAD HEAVY SNOW HAS
ENDED...SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE LIKELY ABOVE
3000 FEET TODAY.

$$

WAZ037-041300-
/O.CAN.KOTX.WS.W.0006.000000T0000Z-060205T0300Z/
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS
348 AM PST SAT FEB 4 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING. THOUGH THE THREAT OF WIDESPREAD HEAVY SNOW HAS
ENDED...SNOW ACCUMULATIONS OF 5 TO 8 INCHES WILL BE LIKELY ABOVE
3500 FEET BY THIS EVENING. 

$$

IDZ001-042000-
/O.EXT.KOTX.WS.W.0006.060204T1500Z-060205T0600Z/
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
348 AM PST SAT FEB 4 2006

...WINTER STORM WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO
10 PM PST THIS EVENING ABOVE 3000 FEET...

THE WINTER STORM WARNING ABOVE 3000 FEET IS NOW IN EFFECT FROM
7 AM THIS MORNING TO 10 PM PST THIS EVENING. 

A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS
AND HEAVY SNOWFALL TODAY AND THIS EVENING. EXPECT 6 TO 10 INCHES OF 
SNOWFALL WITH THIS PASSING STORM SYSTEM ABOVE 3000 FEET. IN
ADDITION...OVER THE HIGHER MOUNTAINS SOUTH WINDS OF 30 TO 40 MPH
WITH GUSTS UP TO 50 MPH WILL ALLOW FOR SUBSTANTIAL BLOWING AND
DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ004-042000-
/O.EXT.KOTX.WS.W.0006.060204T1500Z-060205T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
348 AM PST SAT FEB 4 2006

...WINTER STORM WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO
10 PM PST THIS EVENING ABOVE 4000 FEET...

THE WINTER STORM WARNING ABOVE 4000 FEET IS NOW IN EFFECT FROM
7 AM THIS MORNING TO 10 PM PST THIS EVENING. 

A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS
AND HEAVY SNOWFALL TODAY AND THIS EVENING. EXPECT 6 TO 10 INCHES OF 
SNOWFALL WITH THIS PASSING STORM SYSTEM ABOVE 4000 FEET. IN
ADDITION...OVER THE HIGHER MOUNTAINS SOUTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS UP TO 50 MPH WILL ALLOW FOR SUBSTANTIAL BLOWING AND
DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

WAZ042-042000-
/O.CON.KOTX.SN.Y.0013.000000T0000Z-060204T2100Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
348 AM PST SAT FEB 4 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. 

A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS
AND HEAVY SNOWFALL THIS TODAY. OVER THE HIGHER TERRAIN WEST WINDS
OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL ALLOW FOR SUBSTANTIAL
BLOWING AND DRIFTING OF SNOW. SNOWFALL AMOUNTS OF 7 TO 11 INCHES
IN THE MOUNTAINS...WITH 4 TO 8INCHES IN THE VALLEYS ABOVE 2000
FEET ARE EXPECTED WITH THIS PASSING STORM SYSTEM.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER
UPDATES ON THIS SITUATION.

$$
000 
WWUS46 KOTX 041953
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1153 AM PST SAT FEB 4 2006

IDZ001-050400-
/O.CON.KOTX.WS.W.0006.000000T0000Z-060205T0600Z/
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
1153 AM PST SAT FEB 4 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 3000 FEET...

A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
10 PM PST THIS EVENING. 

A POWERFUL PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW AND VERY
WINDY CONDITIONS THROUGH THIS EVENING. AN ADDITIONAL 3 TO 6 INCHES
OF SNOWFALL IS EXPECTED ABOVE 3000 FEET. IN ADDITION...STRONG SOUTHWEST
WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CAUSE SUBSTANTIAL
BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. 

$$

IDZ004-050400-
/O.CON.KOTX.WS.W.0006.000000T0000Z-060205T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
1153 AM PST SAT FEB 4 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
10 PM PST THIS EVENING. 

A POWERFUL PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW AND VERY
WINDY CONDITIONS THROUGH THIS EVENING. AN ADDITIONAL 4 TO 8 INCHES
OF SNOWFALL IS EXPECTED ABOVE 4000 FEET. IN ADDITION...STRONG SOUTHWEST
WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CAUSE SUBSTANTIAL
BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

WAZ042-050400-
/O.EXT.KOTX.SN.Y.0013.000000T0000Z-060205T0600Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
1153 AM PST SAT FEB 4 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

A POWERFUL PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW AND VERY
WINDY CONDITIONS TO MAINLY NEAR THE CASCADE CREST THROUGH THIS
EVENING. AN ADDITIONAL 5 TO 8 INCHES OF NEW SNOW IS EXPECTED NEAR
THE CASCADE CREST WITH 1 TO 2 INCHES OF SNOW POSSIBLE ELSEWHERE.
IN ADDITION...STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP
TO 50 MPH WILL CAUSE SUBSTANTIAL BLOWING AND DRIFTING OF SNOW.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER
UPDATES ON THIS SITUATION.

$$
000 
WWUS46 KOTX 042243
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
243 PM PST SAT FEB 4 2006

IDZ001-050600-
/O.CON.KOTX.WS.W.0006.000000T0000Z-060205T0600Z/
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
243 PM PST SAT FEB 4 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 3000 FEET...

A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
10 PM PST THIS EVENING. 

A POWERFUL PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW AND
VERY WINDY CONDITIONS THROUGH THIS EVENING. AN ADDITIONAL 3 TO
6 INCHES OF SNOWFALL IS EXPECTED ABOVE 3000 FEET. IN ADDITION...
STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH
WILL CAUSE SUBSTANTIAL BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ004-050600-
/O.CON.KOTX.WS.W.0006.000000T0000Z-060205T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
243 PM PST SAT FEB 4 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
10 PM PST THIS EVENING. 

A POWERFUL PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW AND
VERY WINDY CONDITIONS THROUGH THIS EVENING. AN ADDITIONAL 4 TO
8 INCHES OF SNOWFALL IS EXPECTED ABOVE 4000 FEET. IN ADDITION...
STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH
WILL CAUSE SUBSTANTIAL BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

WAZ042-050600-
/O.CON.KOTX.SN.Y.0013.000000T0000Z-060205T0600Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
243 PM PST SAT FEB 4 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

A POWERFUL PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW AND
VERY WINDY CONDITIONS TO MAINLY NEAR THE CASCADE CREST THROUGH
THIS EVENING. AN ADDITIONAL 5 TO 8 INCHES OF NEW SNOW IS EXPECTED
NEAR THE CASCADE CREST WITH 1 TO 2 INCHES OF SNOW POSSIBLE
ELSEWHERE. IN ADDITION...STRONG SOUTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS UP TO 50 MPH WILL CAUSE SUBSTANTIAL BLOWING AND
DRIFTING OF SNOW.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER
UPDATES ON THIS SITUATION.

$$
000 
WWUS46 KOTX 050555
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
955 PM PST SAT FEB 4 2006

IDZ001-050700-
/O.EXP.KOTX.WS.W.0006.000000T0000Z-060205T0600Z/
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
955 PM PST SAT FEB 4 2006

...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING
ABOVE 3000 FEET...

THE WINTER STORM WARNING ABOVE 3000 FEET WILL EXPIRE AT 10 PM PST
THIS EVENING. SNOW SHOWERS WILL CONTINUE OVER THE AREA THROUGH
EARLY TOMORROW MORNING. HOWEVER...ADDITIONAL SNOW ACCUMULATIONS ARE
EXPECTED TO BE LIGHT. THE THREAT OF WIDESPREAD HEAVY SNOW HAS
ENDED.

$$

IDZ004-050700-
/O.EXP.KOTX.WS.W.0006.000000T0000Z-060205T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
955 PM PST SAT FEB 4 2006

...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING
ABOVE 4000 FEET...

THE WINTER STORM WARNING ABOVE 4000 FEET WILL EXPIRE AT 10 PM PST
THIS EVENING. SNOW SHOWERS WILL CONTINUE OVER THE AREA THROUGH
EARLY TOMORROW MORNING. HOWEVER...ADDITIONAL SNOW ACCUMULATIONS
ARE EXPECTED TO BE LIGHT. THE THREAT OF WIDESPREAD HEAVY SNOW HAS
ENDED.

$$

WAZ042-050700-
/O.EXP.KOTX.SN.Y.0013.000000T0000Z-060205T0600Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
955 PM PST SAT FEB 4 2006

...SNOW ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE SNOW ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. SNOW
SHOWERS WILL CONTINUE NEAR THE CREST THROUGH EARLY TOMORROW
MORNING. HOWEVER...ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TO
BE LIGHT. THE THREAT OF WIDESPREAD HEAVY SNOW HAS ENDED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 3, 9:52 AM PST, 4 hours 10 minutes earlier.

Area forecast discussion, Feb 3, 9:52 AM PST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
952 AM PST FRI FEB 3 2006

.SYNOPSIS...ISOLATED SHOWERY CONDITIONS WILL CONTINUE THIS MORNING
OVER THE INLAND NORTHWEST...BUT GIVE WAY TO A STRONG PACIFIC STORM
MOVING INTO THE REGION TONIGHT AND SATURDAY. MILD AND WINDY WEATHER
WILL PERSIST AS THIS STORM MOVES THROUGH BC DURING THE WEEKEND. BY
EARLY NEXT WEEK...A HIGH PRESSURE RIDGE WILL BRING DRY WEATHER TO THE
REGION.

&&

.DISCUSSION...ISSUED MORNING UPDATE TO LOWER SOME POPS OVER THE
MOUNTAINS THIS MORNING WITH EXITING WAVE THIS MORNING. PRIORITY
PORTION OF THE FORECAST REMAINS THE FAIRLY WELL BUILT PACIFIC
STORM SYSTEM PASSING A VERY DEEP AND INTENSE SURFACE LOW CLOSE TO
THE FORECAST AREA. CURRENT HIGHLIGHTS ADDRESS HEAVY SNOWFALL
POTENTIAL AND VERY WIND CONDITIONS WITH THE PASSING SYSTEM FOR
MOUNTAINS. AFTERNOON FORECAST PACKAGE WILL ADD HIGHLIGHTS TO
ADDRESS STRONG WINDS OVER LOWLANDS WITH THE STRONG FRONT PASSING
THROUGH SATURDAY...AT THE MINIMUM WIND ADVISORIES FOR A MAJORITY
OF THE LOWLANDS WILL BE ISSUED WITH AFTERNOON FORECAST PACKAGE.
WILL PROBABLY ADD A SLIGHT CHANCE OF SATURDAY AFTERNOON AND
EVENING THUNDERSTORMS TO MOUNTAINS OF NORTHEAST WASHINGTON AND
NORTHERN IDAHO DUE TO THE STRONG FRONT PASSAGE WHICH WILL ADD MORE
NUISANCE TO SATURDAYS EXPECTED UNSETTLED WEATHER.

&&

.AVIATION...INCREASING MID AND HIGH CLOUDS WILL OCCUR THIS
AFTERNOON AHEAD OF A WARM FRONT. PRECIPITATION IS EXPECTED TO
DEVELOP THIS EVENING OVER KEAT AS THE WARM FRONT MOVES THROUGH. A
TRAILING COLD FRONT WILL BRING RAIN TO MOST TAF SITES LATE TONIGHT
INTO EARLY SATURDAY MORNING. TIGHTENING SURFACE PRESSURE GRADIENTS
WILL BRING INCREASED WINDS SATURDAY MORNING EXCEPT KEAT WHERE
INCREASED WINDS SHOULD HOLD OFF TIL AFTER 18Z.  JW

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        44  38  47  29  39  24 /  10  50  90  30  10  10
COEUR DALENE  43  36  46  30  39  25 /  10  50 100  50  10  10
PULLMAN        45  39  49  32  43  27 /  10  20  70  50  10  10
LEWISTON       51  43  55  36  49  30 /  10  20  50  40  10  10
COLVILLE       41  33  42  27  41  23 /  10  80 100  40  20  10
SANDPOINT      43  32  42  30  41  27 /  20  50 100  90  20  10
KELLOGG        43  35  45  31  40  28 /  20  40 100  90  40  10
MOSES LAKE     48  38  51  31  47  26 /  20  60  60  10  10  10
WENATCHEE      40  35  45  29  42  27 /  20  80  70  10  10  10
OMAK           40  35  40  23  39  21 /  10 100  90  20  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH FROM 4 AM TO 10 PM SATURDAY ABOVE 3000 FEET
       FOR NORTHERN PANHANDLE...CENTRAL PANHANDLE MOUNTAINS.
WA...WINTER STORM WATCH FROM 4 AM TO 6 PM SATURDAY ABOVE 3000 FEET
       FOR NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS.
     SNOW ADVISORY FROM 6 PM FRIDAY TO NOON SATURDAY FOR EAST SLOPES
       NORTHERN CASCADES.
&&
Hazardous weather outlook, Feb 3, 4:22 AM PST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
422 AM PST FRI FEB 3 2006

IDZ002-003-026-027-WAZ031>036-041-043-044-041230-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
422 AM PST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A POWERFUL COLD FRONT WILL SWEEP THROUGH THE INLAND NORTHWEST ON
SATURDAY POTENTIALLY BRINGING STRONG WINDS TO THE AREA. SUSTAINED
WINDS OF 30 TO 40 MPH WILL BE POSSIBLE...WITH GUSTS APPROACHING 50
MPH OR STRONGER.

IDZ001-004-041230-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN
422 AM PST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
     SATURDAY EVENING ABOVE 3000 FEET.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM WILL MOVE INTO THE AREA FRIDAY NIGHT AND
SATURDAY. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE MOUNTAINS.
ADDITIONALLY...STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING
AND DRIFTING SNOW. PRECIPITATION IN THE VALLEYS WILL BEGIN AS A
MIX OF RAIN AND SNOW...HOWEVER STRONG WARMING ON SATURDAY WILL
GRADUALLY LEAD TOWARD ALL RAIN EXCEPT IN THE COLDEST VALLEYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG PACIFIC STORM WILL MOVE INTO THE AREA FRIDAY NIGHT AND
SATURDAY. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE MOUNTAINS.
ADDITIONALLY...STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING
AND DRIFTING SNOW. PRECIPITATION IN THE VALLEYS WILL BEGIN AS A
MIX OF RAIN AND SNOW...HOWEVER STRONG WARMING ON SATURDAY WILL
GRADUALLY LEAD TOWARD ALL RAIN EXCEPT IN THE COLDEST VALLEYS.

WAZ037-038-041230-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM
422 AM PST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
     SATURDAY AFTERNOON ABOVE 3000 FEET.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM WILL MOVE INTO THE AREA FRIDAY NIGHT AND
SATURDAY. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE MOUNTAINS.
ADDITIONALLY...STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING
AND DRIFTING SNOW. PRECIPITATION IN THE VALLEYS WILL BEGIN AS A
MIX OF RAIN AND SNOW...HOWEVER STRONG WARMING ON SATURDAY WILL
GRADUALLY LEAD TOWARD ALL RAIN EXCEPT IN THE COLDEST VALLEYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG PACIFIC STORM WILL MOVE INTO THE AREA FRIDAY NIGHT AND
SATURDAY. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE MOUNTAINS.
ADDITIONALLY...STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING
AND DRIFTING SNOW. PRECIPITATION IN THE VALLEYS WILL BEGIN AS A
MIX OF RAIN AND SNOW...HOWEVER STRONG WARMING ON SATURDAY WILL
GRADUALLY LEAD TOWARD ALL RAIN EXCEPT IN THE COLDEST VALLEYS.

WAZ042-041230-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
422 AM PST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST
     SATURDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM WILL MOVE INTO THE AREA FRIDAY NIGHT AND
SATURDAY. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE MOUNTAINS.
ADDITIONALLY...STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING
AND DRIFTING SNOW. PRECIPITATION IN THE VALLEYS WILL BEGIN AS A
MIX OF RAIN AND SNOW...HOWEVER STRONG WARMING ON SATURDAY WILL
GRADUALLY LEAD TOWARD ALL RAIN EXCEPT IN THE COLDEST VALLEYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG PACIFIC STORM WILL MOVE INTO THE AREA FRIDAY NIGHT AND
SATURDAY. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE MOUNTAINS.
ADDITIONALLY...STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING
AND DRIFTING SNOW. PRECIPITATION IN THE VALLEYS WILL BEGIN AS A
MIX OF RAIN AND SNOW...HOWEVER STRONG WARMING ON SATURDAY WILL
GRADUALLY LEAD TOWARD ALL RAIN EXCEPT IN THE COLDEST VALLEYS.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:01 PM PSTWind AdvisoryOTXBenewah, Kootenai, Latah, Lewis, Nez Perce29 hr
Feb 3, 3:59 AM PSTSnow AdvisoryOTX42 hr

Nearby

Winter Storm Warnings in Idaho, 2006Winter Storm Warnings in Washington, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.